Posted by: Angry girl | 2009-01-05

Clopamon Scare

I was given prescription pills from the doc for terrible pain in my stomach I had for some time not realising the side effects they would have on me as I was not told anything nor was there a pamphlet explaining the contents of the pills. I have never felt such a sensation in my neck, trying hard to keep my own head up but my muscles kept tightening all at once. I was in such a panic and thought it to be much worse, that something was very wrong with me. I couldn' t even keep my eyes open. Everything in my neck was as tight as hell. A very scary feeling. Only until I googled Clopamon to find out what the side effects were. It' s really bad that I was not told by the pharmacist about this. I never want to have to panic like that again.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Angry girl
You have a right to be angry - the doctor or pharmacist should have given you some information regarding the tablets. You can always ask them to include the package insert or otherwise google the medication name. Just remember that when they test the medication with clinical trials all and every side effect must be mentioned on the package insert, this does not mean that you will definitely experience all these side effects. But at least you will know what to look out for and be able to identify any side effects if they occur.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Refilwe | 2016-06-06

I will never ever take or Clopamon. I had a serious fatigue, just wearing socks was like I just ran 100 metres,no warm up . Every little activity made me so tired,even eating. I could not open my own yes for more than 5 minutes.I was so sick until I stopped taking it.With so much scary stories of Clopamon; I don't know why doctors still prescribe it

Reply to Refilwe
Posted by: Anonymous | 2015-12-26

I had the same scare and rushed off to emergency ward thinking I was going to have a heart attack. Both the top of my legs started a spasm and my whole body started cramping feeling very cold. Thought I was going into shock, heart started racing and pins and needles in both my hands. Even went for an ecg to be on the safe side. I came right within an hour but it was a very scary experience! This drug seems to affect a lot of people. Even the doctor on call knew about this drug and laughed!

Reply to Anonymous
Posted by: concerned parents | 2015-11-03

i had a similar experience with clopamon. my five months baby was given the syrup and her eyes rolled upwards. the dr who prescribed the medication didn't tell us about the side effects.. clopamon should be stopped so that more lives will be saved.

Reply to concerned parents
Posted by: Anonymous | 2015-10-27

I would NEVER recommend Clopamon to anyone. My sister could have died due to not getting enough oxygen since her muscles (tongue, neck, eyes…) tightened and could not even walk on her own. The best part is, that doctors don’t even warn you - and this specific hospital in Klerksdorp, South-Africa had cases like this, earlier that same month!! If we would travelled 3 hours from the hospital, it might have been too late. So if any doctor want to give you this pill/syrup – be safe and rather ask for medicine you are familiar with.

Reply to Anonymous
Posted by: Anonymous | 2015-07-08

My 12 year old daughter took Clopamon T tablet for Vomiting and Diarea during the day. The night we had to rush her to hospital as her face started to swell and her neck and head pulled stiff. When we arrived at hospital her face became scew like someone that is having a stroke. Doctors should be more carefull when giving those tablets to children.

Reply to Anonymous
Posted by: Sammy77 | 2014-04-25

My baby daughter of 2 mths was also given this syrup by our GP nd he prescribed it to be taken at 2ml. The Thursday night we had to rush with her to the Hospital, and it was told that Clopamon syrup is not suit for baby's. I went to Google it up and what she experienced was exactly what happended with my baby, nd I was given other supscription syrup for my baby. My arguement was if it's not suitable for 5yr olds and under, why did he recommend 2ml insteed of mayb 1ml? I alos wanted to know how long will it take for the syrup to work out, cause the Friday she pullled stiff again from her neck nd her eyes turned up wards?

Reply to Sammy77
Posted by: Anonymous | 2014-04-02

I had a similar problem, only my entire body had become stiff. Although my stomach was flushed after I took the pill in order to prevent a recurrence, it happened several times, on-and-off. I was told to list the pill as an allergy in order to prevent experiencing that again.

Reply to Anonymous
Posted by: b | 2014-03-31

The same thing happened to me, only after reading your comments did I think something's up. my doctor never told me any side effects either! I called him earlier and he says: Oh yes sometimes people tend to be very sensitive to this tablet. So he just suggested I stop and go off it. I was really starting to think I'm going crazy. I've been on it for four days now and I couldn't understand what the problem was. so thanks!

Reply to b
Posted by: Anonymous | 2013-10-13

what illness is clopamon prescribed for ?

Reply to Anonymous | 1 comment (hide)
Posted by: Anonymous | 2015-09-02

nausea and vomiting

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.